Aa
A
A
A
Close
Women's Health Community
65.6k Members
Avatar universal

Depo Provera shots

I was on Depo Provera for one year. I was put on the shot fro severe Ovarian Cysts. Instead of getting the shot every three months I had to get one every two months. Every doctor reassured me it was safe. I have now been off depo for one year and a half. My husband and I have tried every thing to get pregnant and I still can't. I started my periods as soon as I stopped taking Depo. All the doctors still assure me everything is okay. My gut feeling is telling me not to take that for an answer. Please help me!!! I am losing all hope. I don't want to get the wrong information that may come at the cost of not Ever being able to get pregnant. Please help.

                              Desperate,
                                    
                                     25801
5 Responses
Avatar universal
It can take up to a year, sometimes more, to even get your periods back after Depo, so you are ahead of the game.

  However, you have been trying plenty long enough.  You mentioned "doctors told me everything is ok"...What tests did they do?  Are they infertility specialists?  Has your husband had a sperm count?

If you havent seen an infertility doc, it might be time to look down that alley.  Good luck!
Avatar universal
I would for sure check with a infertility doctor just to be on the safe side. Sometime's you can never be to sure. I was on the depo shot when I got pregnant with my 3 year old daughter, I was really suprise to find out that I was pregnant..I was on the depo for 5 years befor finding out that I was pregnant again..So I would highly suggest going to a specialist in that field..I wish you the best of luck..I hope all your dreams come true!!
Avatar universal
I am a lawyer doing research in NY. Currently I am working on looking into the effects of Depo-Provera in young women, specifically focusing on osteoporosis and infertility. If you have any information please contact me, as I would like to speak with you regarding this matter. My email is ***@****. Thank you for your time.
Avatar universal
i think you should see someone who will do tests. i went on the depo i was on it for about 1year and a half ive been off it for about 3 years ive had lots of sex unprotected with my fella and ive not managed to get pregnant. i went to the doc then the hospital and they said that i have stopped ovaulating but my doc says their is lots of things that the hospital can do their pills to make you produse eggs and jabbs. just see someone and i hope you find the help you need.
Avatar universal
Here is my story.  I have always felt “cruddy” during the time of my period, but nothing major.  My father passed away and I started to get extremely ill right before periods.  The first incident, I was hospitalized for several days.  I had an ovarian cyst burst and that caused me to vomit for several days.  I couldn’t keep any food down.  My family said maybe it was stress of losing my father making me ill.  I went to a gastroenterologist and they ran several tests.   I did have ulcers, but why did they flare up during my time of month?  I went to a gyno.  They said try Depo-Provera shot.  I did and gained a ton of weight.  My periods were constant and I still got sick.  Then I got real sick again, was in the hospital, and lost the weight shortly after my release.  Since then, I haven’t gotten my period (3 years now), nor have I gotten sick.  About a year ago, I started eating more (holiday times) and gained more weight than before.  I am now given the option to stay on Depo (which I love except weight gain) or switch to Micronor.  I am told the side effects are same except maybe less severe.  If I switched to Micronor would I loose weight?  From what I have heard regarding Micronor, side effects are awful for most.  I can’t and won’t go back to being sick every month.  I don’t know what to do and it is time for another shot.  I don’t even know if the shot caused my second weight gain.  I have other issues that could be causing the gain also.  It could be my thyroid, medication I am currently on, or eating junk and no exercise.  The way I see it, if I switch I could maybe loose weight (some still gain on Micronor) and take a chance of being extremely ill before periods again.  Why would I gain weight, loose it, and then gain it back if the weight gain were due to the shot?
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.